Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Having diabetes and an endometrial ablation. Not having menses. Took metformin, losartan and prozac. Does menopause affect diabetes?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I am a 50&1/2 year old type 2 diabetic. I strongly suspect I am in menopause. I had an endometrial ablation 3 years ago so I do not have menses anymore because of that so I do not know if I am amenorrhea. I currently take metformin, losartan and prozac. Does menopause affect my diabetes? Can I start HRT to get some relief from hot flashes and frequent sweating?
Posted Fri, 23 Aug 2013 in Women's Health
Answered by Dr. Rhea Chanda 24 minutes later
Hi Redbetty
Hot flashes and night sweats are definitely signs of menopause. Due to the ablation you may not have menses, but the hormonal changes in your body have started now.This is just a phase, that will be relieved in a few months. Diabetes ,per say,doesnt have any effect on the menopause. If you handle the symptoms of menopause, i assure you your symptoms will be relieved in a few months. I would recommend HRT only if you are unable to function in your daily life. Thats because hormones used in HRT can be diabetogenic and you will need to be monitored closely. If you cant handle the symptoms at all, then see your doctor about the medication.Meanwhile start some calcium supplements.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor